Alert archive / Colorado / High Wind Warnings in 2007

High Wind Warning 6, NWS Denver/Boulder, CO

October 18, 20077 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at Oct 18, 2007, 3:41 PM MDT for 7 counties in Colorado. It took effect at Oct 18, 2007, 9:00 PM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 18, 2007, 3:41 PM MDT (21:41 UTC)
In effect from
Oct 18, 2007, 9:00 PM MDT
Expired
Oct 19, 2007, 12:00 PM MDT
In force
15 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO

The radar

The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 10:36 AM MDTNON-TSTM WND GST 64Aspen Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2418 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 182141
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
341 PM MDT THU OCT 18 2007

...HIGH WINDS ON THE PLAINS TODAY AND POTENTIALLY STRONGER WINDS
IN AND NEAR THE FRONT RANGE TONIGHT AND FRIDAY MORNING...

.WINDS ON THE PLAINS WILL DECREASE BY EVENING AS LOW PRESSURE OVER
THE MIDWEST MOVES EAST. HOWEVER...A STRONG JET STREAM WILL MOVE
OVER THE FRONT RANGE. A MOUNTAIN WAVE IS EXPECTED TO DEVELOP
OVERNIGHT...POTENTIALLY BRINGING DAMAGING WINDS ALOFT TO THE
SURFACE IN THE FRONT RANGE FOOTHILLS.

COZ038-039-182245-
/O.CAN.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT
341 PM MDT THU OCT 18 2007

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE EXPECTED TO DIMINISH THIS EVENING...BUT INCREASE AGAIN
LATER TONIGHT. OCCASIONAL WIND GUSTS AS HIGH AS 55 MPH ARE
EXPECTED LATE TONIGHT AND FRIDAY MORNING.

$$

COZ035-036-190545-
/O.UPG.KBOU.HW.A.0007.071019T0300Z-071019T1800Z/
/O.NEW.KBOU.HW.W.0006.071019T0300Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
341 PM MDT THU OCT 18 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND
EVENING...ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE
SPORADIC AND HIGHLY VARIABLE...BUT SPEEDS OF 20 TO 40 MPH WILL BE
COMMON AND GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY
WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE ROCKY
FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER
COUNTY AND ALONG THE WYOMING BORDER. THE STRONGEST WINDS CAN BE
EXPECTED AROUND SUNRISE FRIDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ042-044-046>051-182300-
/O.CON.KBOU.HW.W.0005.000000T0000Z-071018T2300Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...AGATE...
HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
341 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MDT THIS
AFTERNOON. 

NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL
DIMINISH LATE THIS AFTERNOON. 

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

GIMMESTAD
4 follow-up statements
000 
WWUS75 KBOU 182255
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
455 PM MDT THU OCT 18 2007

...HIGH WINDS WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS TONIGHT
AND FRIDAY MORNING...

.A STRONG JET STREAM WILL MOVE OVER THE FRONT RANGE OVERNIGHT. A
MOUNTAIN WAVE IS EXPECTED TO DEVELOP OVERNIGHT...POTENTIALLY
BRINGING DAMAGING WINDS ALOFT TO THE SURFACE IN THE FRONT RANGE
FOOTHILLS.

COZ042-044-046>051-190000-
/O.EXP.KBOU.HW.W.0005.000000T0000Z-071018T2300Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...KUTCH...
PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...AKRON...
COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
455 PM MDT THU OCT 18 2007

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON...

THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MDT THIS AFTERNOON. 

NORTHWEST WINDS HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40
MPH AND WILL CONTINUE TO DECREASE THROUGH THE EVENING.
THEREFORE...THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT 5
PM. 

$$

COZ035-036-190700-
/O.CON.KBOU.HW.W.0006.071019T0300Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
455 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM MDT FRIDAY FOR THE FRONT RANGE FOOTHILLS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
12 PM MDT FRIDAY.

WINDS WILL TEMPORARILY DECREASE LATE THIS AFTERNOON AND EVENING...
ONLY TO INCREASE AGAIN OVERNIGHT. WINDS WILL BE SPORADIC AND
HIGHLY VARIABLE...BUT SPEEDS OF 20 TO 40 MPH WILL BE COMMON AND
GUSTS UP TO 80 MPH ARE EXPECTED IN THE NORMALLY WINDIEST AREAS.
SOME OF THE WIND PRONE AREAS INCLUDE ROCKY FLATS...THE BOULDER
COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN LARIMER COUNTY AND ALONG
THE WYOMING BORDER. THE STRONGEST WINDS CAN BE EXPECTED AROUND
SUNRISE FRIDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$
000 
WWUS75 KBOU 190415
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1015 PM MDT THU OCT 18 2007

...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS TONIGHT AND
FRIDAY MORNING...

.A STRONG JET STREAM WILL MOVE OVER THE FRONT RANGE OVERNIGHT. A
MOUNTAIN WAVE IS EXPECTED TO DEVELOP OVERNIGHT...WHICH WILL HELP
BRING THESE STRONGER WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE
DOWN INTO THE FOOTHILLS. WINDS WERE JUST BEGINNING TO INCREASE
ACROSS THE FOOTHILLS LATE THIS EVENING...WITH PEAK GUSTS RANGING
BETWEEN 30 AND 40 MPH. THESE ARE EXPECTED TO INCREASE FURTHER
OVERNIGHT.

COZ035-036-191215-
/O.CON.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1015 PM MDT THU OCT 18 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MDT FRIDAY. 

WINDS WILL CONTINUE TO INCREASE TO SPEEDS OF 20 TO 40 MPH BY
DAYBREAK FRIDAY. PEAK GUSTS UP TO 80 MPH ARE EXPECTED IN THE
NORMALLY WINDIEST AREAS. SOME OF THE WIND PRONE AREAS INCLUDE
ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN MOUNTAIN IN
LARIMER COUNTY...AND ALONG THE WYOMING BORDER. THE WINDS WILL BE
HIGHLY VARIABLE...BUT A GENERAL WEAKENING TREND IS THEN EXPECTED
BEFORE NOON FRIDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL IN AND NEAR
THE FRONT RANGE FOOTHILLS UNTIL THE WINDS SUBSIDE LATER FRIDAY.

$$
000 
WWUS75 KBOU 191148
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
548 AM MDT FRI OCT 19 2007

...HIGH WINDS OVER THE HIGHER ELEVATIONS OF FRONT RANGE FOOTHILLS
THIS MORNING...

.A STRONG JET STREAM OVER COLORADO OVERNIGHT CAUSED A MOUNTAIN
WAVE TO DEVELOP WHICH CAUSED STRONG WINDS OVER THE CONTINENTAL
DIVIDE AND UPPER ELEVATIONS OF THE FRONT RANGE FOOTHILLS.
OBSERVATIONS FROM ABOVE BERTHOUD PASS AND NEAR THE CONTINENTAL
DIVIDE IN WESTERN BOULDER COUNTY REPORTED WIND GUSTS OF 75 TO 94
MPH AROUND 2 AM THIS MORNING. OBSERVATIONS ELSEWHERE IN THE
FOOTHILLS HAD WIND GUSTS OF 40 TO 50 MPH DURING THE EARLY MORNING
HOURS. THE UPPER LEVEL JET STREAM THAT HAS BEEN DRIVING THE
MOUNTAIN WAVE WILL MOVE NORTH OF THE STATE LATER THIS MORNING WITH
SURFACE WINDS GRADUALLY DECREASING BY EARLY AFTERNOON.

COZ035-036-191800-
/O.CON.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
548 AM MDT FRI OCT 19 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

WINDS WILL CONTINUE AT SPEEDS OF 25 TO 40 MPH THROUGH MID-
MORNING AND THEN BEGIN DECREASING. PEAK GUSTS OF 70 TO 80 MPH WILL
BE POSSIBLE IN THE NORMALLY WINDIEST AREAS. SOME WIND PRONE AREAS
INCLUDE ROCKY FLATS...THE BOULDER COUNTY FOOTHILLS...BUCKHORN
MOUNTAIN IN LARIMER COUNTY...AND ALONG THE WYOMING BORDER. THE
WINDS WILL BE HIGHLY VARIABLE...BUT A GENERAL WEAKENING TREND IS
THEN EXPECTED BEFORE NOON FRIDAY.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. DRIVERS OF
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL IN AND NEAR
THE FRONT RANGE FOOTHILLS UNTIL THE WINDS SUBSIDE LATER FRIDAY.

$$
000 
WWUS75 KBOU 191800
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1200 PM MDT FRI OCT 19 2007

COZ035-036-191900-
/O.EXP.KBOU.HW.W.0006.000000T0000Z-071019T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1200 PM MDT FRI OCT 19 2007

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

STRONG WINDS WILL CONTINUE IN THE HIGHER MOUNTAINS AND IN THE
FRONT RANGE FOOTHILLS THIS AFTERNOON...BUT WIND SPEEDS ARE NOT
EXPECTED TO MEET THE WARNING CRITERIA OF 75 MPH.

SOME PEAK WIND GUSTS EARLIER THIS MORNING INCLUDED 81 MPH ON
MINES PEAK NEAR BERTHOUD PASS...71 MPH AT ROCKY FLATS...60 MPH ON
FLOYD HILL IN CLEAR CREEK COUNTY AND 58 MPH ON TABLE MESA IN
SOUTHWEST BOULDER. AT NOON WIND GUSTS IN THE FOOTHILLS WERE
GENERALLY IN THE 30 TO 50 MPH RANGE.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Oct 18, 2:50 PM MDT, 51 minutes earlier.

Area forecast discussion, Oct 18, 2:50 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT THU OCT 18 2007

.SHORT TERM...SEVERAL ISSUES TO DEAL WITH THIS AFTERNOON. PRESSURE
GRADIENTS AND LOW LEVEL WINDS ON THE PROFILERS APPEAR TO HAVE PEAKED
AND SURFACE WINDS LOOK LIKE THEY ARE BEGINNING TO DIMINISH...SO WE
SHOULD BE ABLE TO LET THE HIGH WIND WARNING GO AT 5 PM AS SCHEDULED.
NEXT...THE HIGH WIND WATCH FOR THE FOOTHILLS. I WOULD LIKE TO SEE
BETTER SUBSIDENCE OR A STRONGER CROSS BARRIER COMPONENT. THAT SAID...
MODEL SOUNDINGS SHOW LOTS OF SHEAR INITIALLY BUT LOOK VERY GOOD FOR
WAVE AMPLIFICATION AROUND 12Z. IN GENERAL IT WILL BE WINDY BUT BELOW
HIGH WIND CRITERIA...BUT AMPLIFICATION HOT SPOTS HAVE A DECENT
CHANCE OF MAKING IT... ESPECIALLY NORTHERN JEFFCO/BOULDER COUNTY
FOOTHILLS. GIVEN THAT IT LOOKS MARGINAL...WILL GO WITH THE ODDS AND
CANCEL THE WATCH FOR THE LOWER ELEVATIONS AND GO WITH A WARNING FOR
THE FOOTHILLS ZONES.

LASTLY...PLAINS TEMPERATURES. DRY AND LITTLE CLOUD COVER BUT LOWS
MAY BE LIMITED BY A LITTLE WIND PERSISTING. BEST THREAT OF A FREEZE
IS IN LOW LYING AREAS AROUND GREELEY AND LIMON. WITH LIMITED THREAT
I WILL HOLD OFF ON A FREEZE WARNING AND IT LOOKS TOO DRY FOR FROST.
EVENING SHIFT WILL TAKE ANOTHER LOOK AT THIS EARLY THIS EVENING.

.LONG TERM...MODELS HAVE THE ZONAL FLOW ALOFT BECOMING SOUTHWESTERLY
FRIDAY NIGHT.  ON SATURDAY INTO SATURDAY EVENING THE SOUTHWESTERLY
FLOW ALOFT INCREASES WITH A JET MAXIMUM PUSHING ACROSS DURING THE
EVENING.  BOTH MODELS HAVE THE UPPER TROUGH AXIS MOVE ACROSS THE
FORECAST AREA FROM SUNDAY MORNING THROUGH THE AFTERNOON HOURS.  ON
SUNDAY NIGHT VERY STRONG NORTHERLY FLOW ALOFT IS PROGGED.  THE GFS
HAS A JET MAXIMUM OF AROUND 150 KNOTS OVER US AT 12Z MONDAY MORNING.
THE QG VERTICAL VELOCITY FIELDS SHOW WEAK DOWNWARD MOTION FRIDAY
NIGHT.  BY SATURDAY...UPWARD MOTION IS PROGGED.  FROM 21Z SATURDAY
AFTERNOON THROUGH ABOUT 18Z SUNDAY...THE UPWARD MOTION IS PRETTY
STRONG ON BOTH MODELS.  DOWNWARD MOTION IS THEN EXPECTED INTO
MONDAY.  THE BOUNDARY LAYER FLOW IS WEAK DOWNSLOPING FRIDAY NIGHT
WITH A COLD FRONT MOVING IN LATE SATURDAY AFTERNOON INTO THE
EVENING.  THE GFS HAS BETTER LOOKING UPSLOPE BEHIND THE FRONT...IN
BOTH DIRECTION AND DEPTH.   THE UPSLOPE IS PRETTY GOOD ON THE GFS
WELL INTO SUNDAY...WITH THE NAMS DOWNSLOPING COMMENCING IN EARNEST
BY DAWN SUNDAY MORNING.  MOISTURE AND QPF-WISE...THE GFS HAS
SIGNIFICANTLY MORE FOR THE FORECAST AREA SATURDAY NIGHT AND SUNDAY.
CONCERNING TEMPERATURES FOR SNOWFALL OVER THE PLAINS...THE NAM IS
COLDER AND SHOWS SOME SNOW ACCUMULATION FOR MOST OF THE PLAINS...THE
GFS HAS LITTLE TO NONE.  EVEN USING THE GFS...THIS STORM DOES NOT
LOOK AS WET AS LAST WEEKENDS DID...HOWEVER IT LOOKS BETTER THAN
YESTERDAYS.  IN THE MOUNTAINS...THE GFS SHOWS GOOD OROGRAPHIC
ENHANCEMENT FOR THE LATER HALF OF SATURDAY NIGHT.  THE NAM SHOWS
SATURDAY EVENING GOOD...THEN AGAIN FROM MID SUNDAY MORNING THROUGH
THE AFTERNOON.  ONE POSITIVE THING IS THE DECENT UPWARD MOTION
PROGGED ON BOTH MODELS.  WILL BUMP THE HIGH MOUNTAIN POPS INTO THE
LIKELY CATEGORY.  WILL GET RIDE OF SNOW MIXED WITH RAIN OVER THE
EASTERN PLAINS WITH EVEN THE COLDER NAMS WET BULB ZERO READINGS
DURING THE STORMS TO HIGH.  WILL LET THE POPS OVER THE PLAINS ALONE
...ALTHOUGH IF THE DOWNSLOPING NAM IS CORRECT...THEY MAY BE TO HIGH
FOR THE URBAN CORRIDOR AFTER SATURDAY EVENING.  FOR TEMPERATURES...
SATURDAY LOOKS A TAD WARMER THAN FRIDAY.  SUNDAY COOLS DOWN SOME
10-15 C FROM SATURDAY.

FOR THE LATER DAYS...MONDAY THROUGH THURSDAY...THE MODELS HAVE
NORTH-NORTHWESTERLY FLOW ALOFT MONDAY...WITH THE MAJORITY OF THEM
SHOWING UPPER RIDGING MOVING FOR TUESDAY THROUGH THURSDAY.  THE
MOISTURE IS SPARSE AND THICKNESS FIELDS SHOWS ABOVE NORMAL
TEMPERATURES FROM TUESDAY ONWARD.  OF NOTE...THE ECMWF CONTINUES
SHOWING A CLOSED-OFF UPPER LOW HANGING AROUND THE FOUR CORNERS WELL
INTO THURSDAY.  IT IS AND HAS BEEN QUITE THE OUTLIER.
&&

.AVIATION...STRONG NORTHWEST WINDS ON THE PLAINS WILL DIMINISH AFTER
00Z...TRENDING BACK TO SOUTHERLY DRAINAGE WINDS. AT BJC THERE MAY BE
A LULL THIS EVENING...BUT MOUNTAIN WAVE WINDS MAY PRODUCE PERIODS OF
STRONGER SURFACE WINDS OR LOW LEVEL WIND SHEAR AFTER 06Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING FROM 9 PM UNTIL
      NOON FRIDAY FOR THE FRONT RANGE FOOTHILLS...ZONES 35 AND 36.

&&

GIMMESTAD/RJK
Hazardous weather outlook, Oct 18, 10:58 AM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1058 AM MDT THU OCT 18 2007

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1058 AM MDT THU OCT 18 2007

...HIGH WIND WARNING NORTHEAST PLAINS UNTIL 5 PM...
...HIGH WIND WATCH IN AND NEAR THE FOOTHILLS TONIGHT AND FRIDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON.
WIND SPEEDS OF 20 TO 40 MPH WILL BE COMMON...WITH GUSTS AS HIGH AS
65 MPH ON THE PLAINS EAST OF BRUSH AND LIMON. WINDS ON THE PLAINS
WILL DIMINISH QUICKLY BY EARLY EVENING.

LATER TONIGHT...STRONG WINDS ARE EXPECTED TO DEVELOP IN AND NEAR THE
FRONT RANGE FOOTHILLS AS A JET STREAM ALOFT LINGERS OVER THE STATE.
NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF 70 TO 80 MPH POSSIBLE
DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG DOWNSLOPING WINDS ARE EXPECTED ON FRIDAY IN THE MOUNTAINS AND
FOOTHILLS EAST OF THE DIVIDE.  GUSTS TO 60 MPH ARE POSSIBLE IN THESE
AREAS.  OVER THE ADJACENT PLAINS...GUSTS TO 50 MPH ARE POSSIBLE.

THE NEXT STORM WILL BRING A CHANCE OF PRECIPITATION TO THE FORECAST
AREA SATURDAY NIGHT INTO SUNDAY EVENING.  TEMPERATURES MAY BE COLD
ENOUGH TO BRING SNOW TO SOME OF THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/RJK

In the hours before

Local storm report, Oct 18, 11:44 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1144 AM MDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M59.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1030 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1130 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH

&&

JK
Local storm report, Oct 18, 12:58 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
1258 PM MDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M60.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 50 MPH

1130 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH

1030 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0930 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M59.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

&&

JK
Local storm report, Oct 18, 1:31 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M62.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1250 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M60.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 50 MPH

1130 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH

1030 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0930 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M59.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

&&

JK
Local storm report, Oct 18, 1:48 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
148 PM MDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M62.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1250 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M60.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 50 MPH

1130 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH

1030 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0930 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M59.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0745 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
10/18/2007  M4.0 INCH        SUMMIT             CO   TRAINED SPOTTER

&&

JK
Local storm report, Oct 18, 1:51 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT THU OCT 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M62.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

1250 PM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M60.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 50 MPH

1130 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH

1030 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M58.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0930 AM     NON-TSTM WND GST 3 E AMHERST             40.67N 102.12W
10/18/2007  M59.00 MPH       PHILLIPS           CO   TRAINED SPOTTER

0745 AM     SNOW             1 SE BRECKENRIDGE       39.50N 106.03W
10/18/2007  M4.0 INCH        SUMMIT             CO   TRAINED SPOTTER

0545 AM     SNOW             FRASER                  39.94N 105.79W
10/18/2007  M3.0 INCH        GRAND              CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 4:42 AM MDTHigh Wind WatchBOUBoulder, Broomfield, Clear Creek, Douglas, Gilpin, Jefferson and 3 more11 hr
Oct 18, 10:12 AM MDTHigh Wind WarningBOUElbert, Lincoln, Logan, Morgan, Phillips, Sedgwick and 2 more7 hr

Nearby

High Wind Warnings in Colorado, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.